Alert archive / Michigan / Freeze Warnings in 2012
Freeze Warning 5, NWS Gaylord, MI
NWS Gaylord, MI issued this freeze warning at Apr 4, 2012, 4:10 PM EDT for 22 counties in Michigan. It took effect at Apr 5, 2012, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 4:10 PM EDT (20:10 UTC)
- In effect from
- Apr 5, 2012, 2:00 AM EDT
- Expired
- Apr 5, 2012, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS73 KAPX 042010 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EDT WED APR 4 2012 ...SUB FREEZING TEMPERATURES EXPECTED THE NEXT SEVERAL NIGHTS... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH SATURDAY...WITH LOW TEMPERATURES AVERAGING NEAR NORMAL...WHICH IS THE MID TO UPPER 20S. MIZ016>036-041-042-050415- /O.NEW.KAPX.FZ.W.0005.120405T0600Z-120405T1400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 410 PM EDT WED APR 4 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S ALONG THE GREAT LAKES COASTLINE...AND INTO THE LOWER 20S OVER INTERIOR AREAS. IMPACTS... * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
644 WWUS73 KAPX 050217 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1017 PM EDT WED APR 4 2012 ...SUB FREEZING TEMPERATURES EXPECTED THE NEXT SEVERAL NIGHTS... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH SATURDAY...WITH LOW TEMPERATURES AVERAGING NEAR NORMAL...WHICH IS THE MID TO UPPER 20S. MIZ016>036-041-042-051030- /O.CON.KAPX.FZ.W.0005.120405T0600Z-120405T1400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1017 PM EDT WED APR 4 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S ALONG THE GREAT LAKES COASTLINE...AND INTO THE LOWER 20S OVER INTERIOR AREAS. IMPACTS... * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
023 WWUS73 KAPX 050442 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1242 AM EDT THU APR 5 2012 ...SUB FREEZING TEMPERATURES EXPECTED THE NEXT SEVERAL NIGHTS... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH SATURDAY...WITH LOW TEMPERATURES AVERAGING NEAR OR A LITTLE BELOW NORMAL...WHICH IS THE MID TO UPPER 20S. MIZ016>036-041-042-051245- /O.CON.KAPX.FZ.W.0005.120405T0600Z-120405T1400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1242 AM EDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S ALONG THE GREAT LAKES COASTLINE...AND INTO THE LOWER 20S OVER INTERIOR AREAS. * COLDER TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE THURSDAY NIGHT...WITH ADDITIONAL SUBFREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT. IMPACTS... * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARNOTT
557 WWUS73 KAPX 050652 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 252 AM EDT THU APR 5 2012 ...SUB FREEZING TEMPERATURES EXPECTED THE NEXT SEVERAL NIGHTS... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH SATURDAY...WITH LOW TEMPERATURES AVERAGING NEAR OR A LITTLE BELOW NORMAL...WHICH IS THE MID TO UPPER 20S. MIZ016>036-041-042-051400- /O.CON.KAPX.FZ.W.0005.000000T0000Z-120405T1400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 252 AM EDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL CONTINUE TO FALL INTO THE MIDDLE AND UPPER 20S THROUGH DAYBREAK. * COLDER TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE THURSDAY NIGHT...WITH ADDITIONAL SUBFREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT. IMPACTS... * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARNOTT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at Apr 4, 3:57 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 4, 3:57 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EDT WED APR 4 2012
.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS
THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL
BRING FAIR WEATHER TO NORTHERN MICHIGAN THROUGH FRIDAY...WITH HIGH
AND LOW TEMPERATURES AVERAGING NEAR TO SLIGHTLY ABOVE AVERAGE. THE
NEXT CHANCE OF RAIN WILL HOLD OFF UNTIL SATURDAY NIGHT INTO
SUNDAY...AS A COLD FRONT MOVES THROUGH THE REGION.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 323 PM
EDT WED APR 4 2012
TONIGHT/THURSDAY...A CLASSIC HUDSON BAY HIGH SITUATION WITH THE
THE SFC HIGH BUILDING INTO HUDSON BAY AND THE GREAT LAKES.
CURRENTLY, THE GRADIENT IS RATHER TIGHT AND WILL REMAIN SO THROUGH
THURSDAY. THIS WILL KEEP THE WINDS, DURING THE DAYLIGHT HOURS UP
TO AROUND 10-15 MPH WITH GUSTS OF 25 MPH. WITH THE INVERSION LAYER
RATHER SHALLOW AROUND 850 MB AND THE EXTREMELY DRY AIR AT 800 MB
AND UP. THIS IS ALLOWING SOME LOCATIONS TO MIX OUT THE SFC
MOISTURE TO AROUND THE TEENS FOR DEWPOINTS. WITH THE DEWPOINTS SO
LOW, THE MINIMUM RH HAS BEEN SUB 25% WITH GUSTY WINDS. WHILE NOT
RED FLAG CRITERIA HERE, THIS DOES LEAD TO SOME ACTIVE FIRE
BEHAVIOR.
THIS WILL CONTINUE INTO THE THURSDAY, BUT NOT AFTER WE
HAVE ANOTHER SUB FREEZING NIGHT. WITH THE LOW DEWPOINTS THIS
AFTERNOON, THIS LEADS TO CROSSOVER TEMPERATURES IN THE TEENS.
WHILE THE TEMPERATURES MAY NOT GET THAT COLD THEY WILL GET INTO
THE LOWER 20S IN SOME CASES WITH NO FOG FORMATION. WITH THE HIGH
OVER US, THERE WINDS WILL DECOUPLE AND ALLOW SOME RADIATIONAL
COOLING. THIS WILL PUT STRESS ON THE TREES AND PLANTS THAT BEGAN
BUDDING A COUPLE WEEKS AGO FROM THE WARM TEMPERATURES. PRECAUTIONS
WILL NEED TO BE TAKEN TO PROTECT TENDER VEGETATION.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 323 PM
EDT WED APR 4 2012
A PRETTY QUIET EXTENDED FORECAST BUT THERE ARE A FEW ISSUES TO
CONTEND WITH. RIDGING ALOFT WITH SFC HIGH PRESSURE IN CONTROL
THROUGH THE WORK WEEK...WITH FREEZING TEMPERATURES AT NIGHT AND
ELEVATED FIRE DANGER ISSUES. THEN...CHANCES FOR PRECIPITATION THIS
WEEKEND WITH THE ARRIVAL/EVOLUTION OF CURRENT UPSTREAM UPPER
TROUGH/SHORTWAVE OVER THE PAC NW. FINALLY...EVOLUTION/MERGING OF
SAID UPPER TROUGH INTO DEEP CLOSED LOW OVER THE ATLANTIC AND IT'S
EFFECT ON NRN MICHIGAN PRECIP AND TYPE CHANCES.
THURSDAY NIGHT THROUGH SATURDAY...MODELS ARE IN VERY GOOD AGREEMENT
ON HIGH PRESSURE AND BONE DRY AIR SETTLING INTO CENTRAL ONTARIO
FRIDAY MORNING. THE HIGH PRESSURE THEN SETTLES JUST EAST OF NE LOWER
SATURDAY MORNING...WITH THE AIR MASS BECOMING EVEN MORE BONE DRY
(ALTHOUGH NOT BY MUCH...BUT PWATS UNDER 0.25" THOUGH). CLOUDS WILL
BE NON-EXISTENT...RADIATIONAL COOLING AT NIGHT...AND TEMPERATURES
SWINGS FROM AFTERNOON TO DAYBREAK WILL BE ABOVE 30 DEGREES IN
SEVERAL COMMUNITIES...PARTICULARLY LOWER LYING AREAS. PROBLEM
IS...THAT WITH DAYTIME HIGHS IN THE 50S WILL RESULT IN GENERAL LOWER
20S AND TEENS BOTH FRIDAY AND SATURDAY MORNINGS. FREEZE WARNINGS ARE
NOT JUST LIKELY...BUT JUST ABOVE A FOREGONE CONCLUSION AT THIS POINT.
SATURDAY NIGHT AND SUNDAY...SHORTWAVE FROM CURRENT WEST COAST UPPER
TROUGH LIFTS OUT INTO THE U.S./CANADIAN BORDER SATURDAY NIGHT AND
LOOKS RATHER IMPRESSIVE WITH A NEGATIVE TILT AND NICE UPPER
DIVERGENCE. HOWEVER...MODELS IN GOOD AGREEMENT ON THIS WAVE SHEARING
OUT...AND STARTING TO SLIDE ACROSS THE WESTERN GREAT LAKES. AT THE
SFC...A DECENTLY DEFINED COLD FRONT AND CHUNK OF SUB-FREEZING H8 AIR
SATURDAY NIGHT...WINDS UP AS JUST SOME LOW LEVEL TROUGHING AND SLICE
OF BARELY SUB FREEZING AIR THAT SETTLES IN OVERHEAD. PRECIP CHANCES
ARE NOT OUT OF THIS WORLD...AS BAND OF SUFFICIENT MOISTURE THINS
WITH TIME WITH ONLY SOME SUGGESTED WEAK CONVERGENCE DOWN LOW AND
WEAK DIVERGENCE ALOFT. WILL NOT MAKE ANY SIGNIFICANT ADJUSTMENTS
RIGHT NOW...AS WE ONLY HAVE LOW END CHANCES ANYWAY. IF SOMETHING
FALLS...LOOKING LIKE SOME LIGHT COLD-ISH RAIN AT THIS POINT.
SUNDAY NIGHT THROUGH TUESDAY...TROUGHING GRADUALLY WANES THROUGH
SUNDAY NIGHT WITH ONLY SOME VERY SMALL CHANCES FOR LIGHT RAIN.
BIGGER ISSUE IS THE LARGE DISCREPANCY IN THE EVOLUTION/SUGGESTED
MERGER OF THE SHEARED OUT SHORTWAVE AND IT'S A LARGER COUNTERPART
OFF THE ATLANTIC. SHEARED OUT WAVE IS FAIRLY WELL AGREED UPON TO
SLIDE INTO THE UNDERBELLY OF THE CLOSED SYSTEM. IT'S EVEN AGREED
THAT THE CLOSED UPPER LOW RETROGRADES WITH TIME MONDAY INTO TUESDAY.
THE PROBLEMS ARISE IN HOW FAR WEST WILL THE RETROGRESSION BE AND THE
MOISTURE AVAILABILITY. MOISTURE CRAZY GFS APPEARS TO HAVE TOO MUCH
MOISTURE WITH THE INITIAL SHORTWAVE (AGAIN...PRECIP CHANCES LIKELY
PRETTY LOW OVER THE WEEKEND)...BUT THE ATLANTIC MOISTURE IS MORE
LIKELY. THUS...HOW MUCH OF THIS CAN GET WRAPPED BACK WESTWARD? (OF
COURSE ASSUMING THIS IS HOW THINGS WILL EVOLVE AT DAYS 6/7). GFS
SUGGESTS COLD AIR AND DEEPER MOISTURE WITH CHANCES FOR SNOW DURING
THIS TIME PERIOD...WHILE THE ECMWF MUCH LESS MOISTURE INITIALLY
(LIKE IT)...LESS COLD AIR (CLOSED SYSTEM LIKELY RESULTING IN ACTUAL
WARM ADVECTION WRAPPING IN FROM THE NE)...AND LESS RETROGRESSION
(MORE UNSURE ABOUT). WILL REMOVE SNOW ATTM...AND HAVE MINOR CHANCES
FOR EVEN SEEING PRECIP (WILL KEEP A TOUCH OF THE GFS). HIGH TEMPS IN
THE 40S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 117 PM EDT WED APR 4 2012
WITH THE HIGH OVER THE REGION, SKIES WILL REMAIN CLEAR. THERE MAY
BE SOME FOG NEAR MBL IN THE MORNING AS THERE WAS THIS MORNING, BUT
THINKING THAT WITH THE DRIER AIR, THAT WE SHOULD GET AWAY FROM
THAT. WINDS WILL AGAIN DIMINISH TO CALM OVERNIGHT BEFORE PICKING
BACK UP DURING THE MIDDLE OF THURSDAY MORNING.
&&
.MARINE...
ISSUED AT 323 PM EDT WED APR 4 2012
WINDS HAVE BEEN WELL BEHAVED WITH THE SMALL CRAFT ON THE LAKE
HURON SIDE OF THE REGION. LAKE MICHIGAN NEARSHORE ZONES ARE
GETTING INTO THE ACT AS THE GRADIENT TIGHTENS AND SHIFTS TO THE
NNE OVERNIGHT. HOWEVER, THE CORE OF THE HIGH WILL SETTLE OVER THE
FORECAST AREA, SO THE WIND WILL BEGIN TO DIMINISH THURSDAY AND
FRIDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 10 AM EDT THURSDAY FOR MIZ016>036-
041-042.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR LHZ347-348.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR LMZ323-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR LSZ321-322.
&&
UPDATE...PREVIOUS
SYNOPSIS...NS
SHORT TERM...JL
LONG TERM....SD
AVIATION...JL
MARINE...JLHazardous weather outlook, Apr 4, 3:17 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 317 AM EDT WED APR 4 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 051030- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 317 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS AND LOW HUMIDITIES WILL LEAD TO ELEVATED FIRE DANGER THIS AFTERNOON. SUBFREEZING TEMPERATURES ARE LIKELY ACROSS NORTHERN MICHIGAN TONIGHT...PARTICULARLY AWAY FROM THE LAKE MICHIGAN AND LAKE HURON COASTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE DANGER WILL BE ELEVATED THURSDAY AFTERNOON DUE TO GUSTY WINDS AND LOW HUMIDITY. A HARD FREEZE IS LOOKING INCREASINGLY LIKELY ACROSS ALL OF NORTHERN MICHIGAN THURSDAY NIGHT...AND IS POSSIBLE AGAIN FRIDAY NIGHT. TEMPERATURES THURSDAY NIGHT ARE EXPECTED TO FALL INTO THE MID 20S NEAR THE LAKE MICHIGAN AND HURON COASTS...AND TO NEAR 20 DEGREES OVER THE INTERIOR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT ACROSS NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.